Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 72, NWS Key West, FL

December 27, 2020

NWS Key West, FL issued this small craft advisory at Dec 27, 2020, 11:40 PM EST. It took effect at Dec 28, 2020, 1:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2020, 11:40 PM EST (04:40 UTC)
In effect from
Dec 28, 2020, 1:00 AM EST
Expired
Dec 28, 2020, 4:09 AM EST
In force
3 hr
Issued by
NWS Key West, FL

The text

As transmitted.

812 
WHUS72 KKEY 280440
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1140 PM EST Sun Dec 27 2020


GMZ052>055-072>075-281000-
/O.NEW.KKEY.SC.Y.0072.201228T0600Z-201228T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1140 PM EST Sun Dec 27 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 5 AM EST Monday. 

* WINDS...Northeast winds near 20 knots over the Florida Straits

* WAVES/SEAS...Seas approaching 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

Devanas
1 follow-up statement
028 
WHUS72 KKEY 280909
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
409 AM EST Mon Dec 28 2020

GMZ052>055-072>075-281015-
/O.CAN.KKEY.SC.Y.0072.000000T0000Z-201228T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
409 AM EST Mon Dec 28 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Winds over the Florida Straits waters have dropped below 20 knots,
and an advisory is no longer required.

$$

Devanas

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 10:14 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 27, 10:14 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1014 PM EST Sun Dec 27 2020

.DISCUSSION...
Water vapor imagery highlights two mid-latitude storm systems over
the CONUS, one moving into the Great Lakes, the other nearing the
California coast. A broad expanse of dry and stable air covers the
Gulf of Mexico and the Caribbean, despite the micro-subtropical
jet racing harmlessly east across Cuba. The surface high is
centered near the Delmarva, driving moderate northeast to east
breezes through the Keys. Temperatures are in the mid 60s with
dewpoints near 60. The KBYX radar detects vertically and
thermodynamically challenged showers across the Straits of
Florida, with the most vigorous showers punching through to 13-14
kft. The tops of the showers are rather impressive given the
hostile environment sampled by the 00Z KKEY RAOB. We issued an
earlier update to mention a slight chance (10%) of showers for the
island chain. No other updates needed or planned.

&&

.MARINE...
High pressure centered over the Mid-Atlantic coast will continue
to progress slowly towards the east tonight through Monday night.
Another strong area of high pressure will move east across the
Ohio Valley on Tuesday, with its southern periphery building into
the Florida Keys. High pressure will move off the Mid- Atlantic
coast on Wednesday, with fresh to strong east to southeast breezes
developing over the coastal waters of the Florida Keys. The
arrival of the next cold front has been delayed until Friday night
or later.

&&

.AVIATION...
VFR and gentle northeast to east breezes will prevail at the EYW
and MTH terminals overnight. Layers of stratocumulus based at
050-060 may occasionally occlude the terminals. The showers over
the Straits of Florida have struggled to move past the Reef, aside
from one episode earlier this evening at MTH.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....CLR
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 27, 5:08 AM EST, 18 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
508 AM EST Sun Dec 27 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
508 AM EST Sun Dec 27 2020

This Hazardous Weather Outlook is for portions of Florida,
southeast Florida, and Gulf of Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time. A Small Craft
Advisory may be required on Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Devanas

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:28 AM ESTSmall Craft AdvisoryKEY5 days

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.